MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QR DRILL BIT 3.2MMX127MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS INC US QR DRILL BIT 3.2MMX127MM; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 255589000
Medical Device Problem Codes Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned instrument confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the reported drill could not drill to fit the cutting guide to the patient¿s bone during artificial shoulder joint replacement surgery on (b)(6) 2018.Also, the drill could not be detached from the cutting guide.The surgery was finished without any other problem although it was not reported how the surgery was completed.It was brand new and the first use when the issue occurred.There was less than 30min.Surgical delay and no harm to the patient.

Brand Name
QR DRILL BIT 3.2MMX127MM
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7869264
Report Number1818910-2018-69143
Device Sequence Number19252167
Product Code HTW
UDI-Device Identifier10603295142652
UDI-Public10603295142652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number255589000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1